Advertisment

Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:859

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2452    
    Printed86    
    Emailed0    
    PDF Downloaded125    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2016  |  Volume : 26  |  Issue : 6  |  Page : 452-454

Mixed acid-base disorder secondary to topiramate use in traumatic brain injury


1 Department of Nephrology, Yashoda Hospitals, Secunderabad, Telangana, India
2 Department of Neurosurgery, Yashoda Hospitals, Secunderabad, Telangana, India

Correspondence Address:
U Anandh
Department of Nephrology, Yashoda Hospitals, Alexander Road, Secunderabad - 500 003, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-4065.177136

Rights and Permissions

We report a case of a man with traumatic brain injury. He was started on to prophylactic topiramate which led to a mixed acid-base disorder. He had severe metabolic acidosis secondary to renal tubular acidification defect and respiratory alkalosis secondary to hyperventilation. Withdrawal of the offending drug led to the prompt resolution of the acid-base disturbance.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07